Share this:

fibroids in uterus

Posted by @candacewarren30 in Women's Health, Jul 20, 2011

I was discovered to have 1/2 centimeter long of several fibroids inside my uterus on the lining of my wall. Per my doctor's advice I am still to take my Activella for my hormone imbalance. Now I have experienced some spotting here and there and one week of bloating and irratibility. I have not had a period since Fall of 2006. Well the spotting has stopped as well as the bloating, etc., the question I have is should I still be on Activella while I have these fibroids? My doctor thinks I should, but if my hormones are still unbalanced because of the fibroids, I don't know what to do.......PLEASE HELP!!!

Tags: womens health

msaboyd23 likes this

Posted by @lilian, Jul 21, 2011

Hi Candace, I do not have an answer to your question. I have fibroids also, and mine is somewhat complicated because I still want to have children. I'll look up Activella to know more about it.

msrossplease1 likes this

Posted by @candacewarren30, Jul 21, 2011

Hi Lillian - Activella is my hormone replacement therapy. It has the least amount of risks involved and it is great for my menopause - hot flashes, etc.....Well I am 55 years old and will not be having any children. But I just feel I need another opinion and see if there is anything else I can do to take to get rid of these fibroids or is there anything out there that will make them dissolve....

msrossplease1 likes this

Posted by @lilian, Jul 22, 2011

Hi Candace. Thanks for explaining. One of my doctors told me that there are medications that can shrink fibroids. However, one of the problems is that the fibroids will return once I stop taking the medications. He did not recommend the medications for me.

candacewarren30 likes this

Posted by @candacewarren30, Jul 22, 2011 doctor told me that there is nothing I can take to shrink them at all.....I did go on the internet and found different websites stating they have meds to dissolve them.....I don't know.....I plan on going to an OBGYN soon and hopefully that doctor can give me more information....Although I do appreciate all the info you have shared with me - thank you so much. Very helpful.


Posted by @akb, Sep 7, 2011

Apparently Lupron/similar meds may make the fibroids smaller, but it has side effects that you will want to consider first as well. I suggest meeting with a specialist in the area of fibroids. I also have heard that they typically shrink on their own with menopause.


Posted by @msrossplease1, Jul 21, 2011

please take my advice. Do not have your fibroids removed until you do some research. you will immediately start having bone loss problems. the uterus holds all or most of the calcium your body has. In Florida they are performing a laser surgery to burn the fibroids out of the uterus,therefore saving you a lifetime of bone loss. I had the surgery and the information was premature then. the older you are the fibroids will shrink away because your estrogen level drops. Elsewise take the pain until you age if you can. Please do some research.


Posted by @candacewarren30, Jul 22, 2011

Hi - what great advice! My doctor did not tell me about any kind of bone loss at all.....right now they are not painful - I haven't really experienced any pain at all except to feel like I was on a period - a little bit of spotting (brownish fluid) for about a week with bloating and irratibility. But that soon went away. My question is do I stay on my hormone replacement therapy which is called Activella while I have the fibroids? the laser surgery would be a great thing to do from what you are saying...


Posted by @msaboyd23, Jul 25, 2011

Hi candance and lillian I have fibroids as well. I recently had a robotic myomectomy on June 7 to remoe my fibroids. My doctor successfully removed 3 of them and left 1 becasue it was by my fallopian tube and he knew I was trying to steer clear of having a hysterectomy bc I want to have children in the future. But after the surgery my doctor came to me and stated that I had a condition called adenomyosis and that can make my menstrual cycles very painful. I thought after the surgery that was pain was goin g to be all over bc I was thinking it was the fibroids that was causing it but it was both the conditoon plus the fibroids. so you should ask your doctor about endometrosis and adenomyosis. And I also have heard there is pills that you can take to shrink fibroids. but yes after stop taking them they will came back.....


Posted by @candacewarren30, Jul 25, 2011

Hi msaboyd23! Thank you so much for the additional information. Being at the age of 55, I will not be having any it seems like the conclusion from all the advice and further information I have received from you and many would not do any good to take anything that would make them shrink due to the fibroids growing as far as I know I don't have adenomyosis due to my fallopian tubes and ovaries are normal.......But I will check on the endometrosis for sure.....this Mayo clinic blog has helped me out so much!! I thank you all from my heart!!!

Please login or become a member to post a comment.